MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; ENT/FESS PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; ENT/FESS PACK
Model Number DYNJ52893C
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email received by director of nursing, (b)(6) surgical center.Reporter states, on (b)(6) 2020 a (b)(6), male patient was having a tonsillectomy and adenoidectomy.Reporter states, "bilateral burns created to the corner of the mouth while removing tonsil and adenoids." reporter states, "general anesthesia was used, no additional anesthesia required.Antibiotic ointment applied." reporter states, "the patient is doing well." the sample has been returned for evaluation.Investigation summary (11/23/2020): "the account reported finding bovie tip burned both sides of the mouth.The reported issue occurred in item dynj52893c (lot 20bbt103).Due to the fact that we were able to see charring on the device was are able to confirm the issue but we are not able to determine the root cause of the reported issue." due to the reported nature of the incident and in abundance of caution, this medwatch is filed.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported, "a doctor put the bovie tip in a patient's mouth and burned both side of the mouth.".

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
ENT/FESS PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10914484
Report Number1423395-2020-00034
Device Sequence Number910360
Product Code OGR
UDI-Device Identifier10889942890521
UDI-Public10889942890521
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ52893C
Device Catalogue NumberDYNJ52893C
Device Lot Number20BBT103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient Weight26